Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking bromocriptine for prolactinoma. Started gaining weight. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11639 Questions
I have a prolactinoma, diagnosed about 14 years ago, and it is treated with bromocriptine. I have tried coming off the pills twice now but always end up back on them because my prolactin levels increase dramatically. On treatment my prolactin is about 206, but when I stopped taking the pills in January my prolactine went to 1468 in just over 2 weeks. The endocrinologist says that my thyroid levels are ok, but I have continued to gain weight since my diagnosis. I have put on about 4 stone and no matter how I try it just won't come off me. It seems that the less I eat the more weight I gain. Is this connected to the prolactinoma or the pills and what can I do?
Posted Wed, 13 Mar 2013 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 23 minutes later
Thanks for posting your query.
Bromocriptine is associated with side effects like loss of appetite which assists in weight loss. It is not likely to cause the weight gain that you are having.
You can consult your physician for a detailed blood work to rule out any metabolic disorders or the hormonal imbalances which can cause a weight gain.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor